Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 196, NWS Fort Worth, TX

April 2, 2000Henderson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 2, 2000, 11:25 PM CDT for Henderson County, Texas. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 2, 2000, 11:25 PM CDT (04:25 UTC)
Expired
Apr 3, 2000, 12:00 AM CDT
In force
35 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Henderson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 143 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 11:30 PM CDTHail 0.75Malakoff, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 030427
SVRFTW
TXC213-030500-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1125 PM CDT SUN APR 2 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENDERSON COUNTY IN NORTHEAST TEXAS

* UNTIL MIDNIGHT CDT

* AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED 
  A SEVERE THUNDERSTORM NEAR MALAKOFF...MOVING NORTHEAST AT 60 MPH.
  THIS STORM PRODUCED GOLFBALL HAIL AT NAVARRO MILLS AT 1048 PM.

* LOCATIONS IN THE WARNING INCLUDE MALAKOFF...CHANDLER AND ATHENS

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ATHENS AROUND 1135 PM CDT
  CHANDLER AROUND 1150 PM CDT

LAT...LON 3220 9610 3210 9603 3218 9549 3235 9547

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 9:34 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 2, 9:34 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
934 PM CDT SUN APR 2 2000

HAVE HAD A SERIES OF ELEVATED SEVERE THUNDERSTORMS IN THE SOUTHEAST
SECTION OF FORECAST AREA THIS EVENING...WITH HAIL UP TO GOLFBALL
SIZE. THESE STORMS WERE DEVELOPING IN THE STRONG 140 KT SOUTHWEST
JET. COOL AIR AT THE SURFACE WAS A LITTLE SHALLOWER THIS EVENING WHEN
COMPARED TO LAST EVENING. IN THE WARMER AIR ALOFT...THE ATMOSPHERE
REMAINS UNSTABLE WITH A STEEP LAPSE RATE. DIRECTIONAL SHEAR IS ALMOST
NIL BUT SPEED SHEAR IS VERY LARGE. THERE MAY BE SOME SMALL HAIL
IN/NEAR THE METROPLEX LATE THIS EVENING BUT ANY ADDITIONAL SEVERE
SIZE HAIL SHOULD REMAIN IN THE SOUTHEAST SECTION OF THE FORECAST
AREA. HAVE UPDATED THE FORECAST TO INCREASE THE POPS OVER MOST OF THE
REGION...EXCEPT FOR THE EXTREME NW SECTION WHERE THE SKIES HAVE
CLEARED. A STRONG COLD FRONT WILL MOVE INTO NORTH TEXAS MONDAY WITH
THE WIND BECOMING NW MONDAY MORNING AND BECOMING VERY GUSTY DURING
THE AFTERNOON.

.FTW...NONE.

82

In the hours before

Local storm report, Apr 2, 6:35 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT SUN APR 2 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....
(
0610 PM    2 NW EDDY                 TX   0.88 INCH HAIL
04/02/00   MCLENNAN                       SPOTTER REPORTS NICKEL
                                          HAIL
Local storm report, Apr 2, 7:15 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
715 PM CDT SUN APR 2 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0643 PM    MART                      TX   0.88 INCH HAIL
04/02/00   MCLENNAN                       SPOTTER REPORTED
                                          NICKEL HAIL

0654 PM    SALADO                    TX   1.75 INCH HAIL
04/02/00   BELL                           PUBLIC REPORT OF
                                          GOLFBALL HAIL

0654 PM    BELTON                    TX   1.75 INCH HAIL
04/02/00   BELL                           SPOTTER REPORT OF
                                          GOLFBALL HAIL
Local storm report, Apr 2, 7:50 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
750 PM CDT SUN APR 2 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....
i
0737 PM    WESTPHALIA                TX   1.00 INCH HAIL
04/02/00   FALLS                          SPOTTER REPORTED
                                          QUARTER SIZE HAIL
Local storm report, Apr 2, 8:04 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
804 PM CDT SUN APR 2 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0800 PM    MARLIN                    TX   1.00 INCH HAIL
04/02/00   FALLS                          QUARTER HAIL JUST SOUTH
                                          OF MARLIN. REPORTED BY
                                          AMATEUR RADIO
                                          SPOTTERS.
Local storm report, Apr 2, 9:46 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
946 PM CDT SUN APR 2 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0816 PM    MORGAN'S POINT            TX   0.75 INCH HAIL
04/02/00   BELL                           PUBLIC REPORT OF DIME
                                          HAIL AT MORGAN'S POINT

0837 PM    MOOREVILLE                TX   1.00 INCH HAIL
04/02/00   FALLS                          AMATEUR RADIO SPOTTER
                                          REPORTS QUARTER SIZED
                                          HAIL

0850 PM    2 E BUFFALO               TX   1.00 INCH HAIL
04/02/00   LEON                           QUARTER SIZED HAIL 2
                                          MILES EAST OF BUFFALO.
                                          REPORTED BY AMATEUR
                                          RADIO SPOTTERS

0856 PM    2 W OAKWOOD               TX   1.50 INCH HAIL
04/02/00   FREESTONE                      AMATEUR RADIO SPOTTERS
                                          REPORT HALF DOLLAR
                                          SIZED HAIL 2 MILES WEST
                                          OF OAKWOOD.

0928 PM    2 S PALESTINE             TX   0.75 INCH HAIL
04/02/00   ANDERSON                       AMATEUR RADIO SPOTTERS
                                          REPORT D|IME SIZED HAIL 2
                                          MILES SOUTH OF
                                          PALESTINE.
Local storm report, Apr 2, 11:09 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1109 PM CDT SUN APR 2 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

1048 PM    NAVARRO MILLS             TX   1.75 INCH HAIL
04/02/00   NAVARRO                        SHERIFF'S OFFICE
                                          REPORTS GOLFBALL HAIL
                                          AT NAVARRO MILLS

G

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:33 PM CDTSevere Thunderstorm WarningFWDFalls42 min
Apr 2, 8:05 PM CDTSevere Thunderstorm WarningFWDBell25 min
Apr 2, 8:12 PM CDTSevere Thunderstorm WarningFWDLimestone48 min
Apr 2, 8:41 PM CDTSevere Thunderstorm WarningFWDFalls49 min
Apr 2, 8:44 PM CDTSevere Thunderstorm WarningFWDFreestone31 min
Apr 2, 8:47 PM CDTSevere Thunderstorm WarningFWDLeon28 min
Apr 2, 9:11 PM CDTSevere Thunderstorm WarningFWDAnderson34 min
Apr 2, 9:41 PM CDTSevere Thunderstorm WarningFWDCoryell, Lampasas49 min
Apr 2, 9:56 PM CDTSevere Thunderstorm WarningFWDBell34 min
Apr 2, 10:02 PM CDTSevere Thunderstorm WarningFWDMcLennan28 min
Apr 2, 10:20 PM CDTFlash Flood WarningFWDBell115 min
Apr 2, 10:45 PM CDTSevere Thunderstorm WarningFWDNavarro30 min
Apr 2, 11:11 PM CDTSevere Thunderstorm WarningFWDMilam34 min
Apr 3, 12:07 AM CDTSevere Thunderstorm WarningFWDAnderson33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.